Conservation laws for multidimensional systems and related linear algebra problems

Sergei Igonine

    Research output: Contribution to journalArticleAcademicpeer-review

    Abstract

    We consider multidimensional systems of PDEs of generalized evolution form with t-derivatives of arbitrary order on the left-hand side and with the right-hand side dependent on lower order t-derivatives and arbitrary space derivatives. For such systems we find an explicit necessary condition for the existence of higher conservation laws in terms of the system's symbol. For systems that violate this condition we give an effective upper bound on the order of conservation laws. Using this result, we completely describe conservation laws for viscous transonic equations, for the Brusselator model and the Belousov–Zhabotinskii system. To achieve this, we solve over an arbitrary field the matrix equations SA = AtS and SA = −AtS for a quadratic matrix A and its transpose At, which may be of independent interest.
    Original languageEnglish
    Pages (from-to)10607-10617
    Number of pages10
    JournalJournal of physics A: mathematical and general
    Volume35
    DOIs
    Publication statusPublished - 2002

    Keywords

    • METIS-209342

    Fingerprint Dive into the research topics of 'Conservation laws for multidimensional systems and related linear algebra problems'. Together they form a unique fingerprint.

  • Cite this